Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suffering from parkinson's symptoms. Is it safe to take gibe syndpoa plus tablet?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5500 Questions
Question
Hi For my father doctor said he has perkinson symptioms .So.he has gibe syndpoa plus tablet(3 times a day).Wil this helpful for him? he is suffering from knee pain as well.Can he go for knee replacement surgery
Posted Tue, 27 Nov 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 10 minutes later
Hi Mr XXXXXXX

Thank you for posting the query regarding your father.

Parkinson's disease (PD) is a degenerative problem of brain, occurring mostly in older people.

The common symptoms are tremors of hands, slowness of movements, rigidity of hands and legs, and postural imbalance.

The diagnosis of PD is based on symptoms, and no tests are usually required.

PD can not be cured, however, its symptoms can be well controlled with medications. Syndopa plus is a useful medication for PD.

For knee pain, your father can undergo knee replacement surgery.

Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffering from parkinson's symptoms. Is it safe to take gibe syndpoa plus tablet? 41 minutes later
Thank You Doctor for quick reply.Our Neurologist says my father might have PSP as well(he is not very sure) as he claims his eye movements are in correct.Initially he gave "syndopa plus" medicine for 2 weeks and asked us to consult after 2 weeks.When we consulted him,after consulting he said he is improving and lets continue same tablet(syndopa plus) for 4 months( with increase in dosage).

Now doctor, please suggest your opinion on this.

 
 
Answered by Dr. Sudhir Kumar 35 minutes later
Hi,

Thank you for getting back with more details.

PSP (Progressive supranuclear palsy) is a condition, which may look similar to Parkinson's disease (PD). However, the disease progression is more rapid, and there is no significant benefit from syndopa plus.

In PSP, patients have difficulty in moving the eyes from up to down and from side to side, so, they may have more problem, when coming down the stairs.

As your father is improving, it may be PD. However, longer follow up may be required to make a definite diagnosis.

Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Suffering from parkinson's symptoms. Is it safe to take gibe syndpoa plus tablet? 13 minutes later
Thanks a lot Doctor for your quick reply.

As he suffering from severe knee pain,we are planning to go for knee replacement surgery in couple of days.

Please let me know your opinion on this.
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.

Your father can safely undergo knee replacement surgery. However, please be in touch with his regular neurologist for any adjustment of his parkinson's medications.

Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor